Free boundary problems for Stokes flow, with applications to the growth of biological tissues

King, John R and Venkataraman, Chandrasekhar (2021) Free boundary problems for Stokes flow, with applications to the growth of biological tissues. Interfaces and Free Boundaries, 23 (4). pp. 433-458. ISSN 1463-9963

[img] PDF - Accepted Version
Download (1MB)
[img] PDF - Published Version
Available under License Creative Commons Attribution.

Download (1MB)

Abstract

We formulate, analyse and numerically simulate what are arguably the two simplest Stokes-flow free boundary problems relevant to tissue growth, extending the classical Stokes free boundary problem by incorporating (i) a volumetric source (the nutrient-rich case) and (ii) a volumetric sink, a surface source and surface compression (the nutrient-poor case). Both two- and three-dimensional cases are considered. A number of phenomena are identified and characterised thereby, most notably a buckling-associated instability in case (ii).

Item Type: Article
Keywords: Stokes flow, Tissue growth, Moving boundary problems, Finite element methods
Schools and Departments: School of Mathematical and Physical Sciences > Mathematics
SWORD Depositor: Mx Elements Account
Depositing User: Mx Elements Account
Date Deposited: 03 Feb 2021 09:57
Last Modified: 09 Nov 2021 12:00
URI: http://sro.sussex.ac.uk/id/eprint/96889

View download statistics for this item

📧 Request an update